Alert archive / Missouri / Freeze Watches in 2021
Freeze Watch 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze watch at Mar 31, 2021, 2:54 PM CDT for 23 counties in Missouri. It took effect at Apr 2, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 2:54 PM CDT (19:54 UTC)
- In effect from
- Apr 2, 2021, 1:00 AM CDT
- Expired
- Apr 1, 2021, 2:29 AM CDT
- In force
- Issued by
- NWS Springfield, MO
All 23 counties
Benton County, MO, Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -397 m²/s²
- 0-3 km storm-relative helicity
- -296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS73 KSGF 311954 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 254 PM CDT Wed Mar 31 2021 MOZ055>058-068>071-079>083-090>092-095>098-104>106-010800- /O.NEW.KSGF.FZ.A.0002.210402T0600Z-210402T1400Z/ /O.CON.KSGF.FZ.W.0001.210401T0600Z-210401T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 254 PM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>103-010800- /O.CON.KSGF.FZ.W.0001.210401T0600Z-210401T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 254 PM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures dropping well into the 20s are expected. Colder temperatures can be expected in low terrain, valleys, and other wind protected areas. * WHERE...Portions of southeast Kansas, west central and southwest Missouri. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will damage sensitive early Spring vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
706 WWUS73 KSGF 010547 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1247 AM CDT Thu Apr 1 2021 MOZ055>058-068>071-079>083-090>092-095>098-104>106-011800- /O.CON.KSGF.FZ.W.0001.210401T0600Z-210401T1400Z/ /O.CON.KSGF.FZ.A.0002.210402T0600Z-210402T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1247 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures in the 23 to 29 degree range can be expected this morning. For the Freeze Watch, sub-freezing temperatures of 25 to 30 will be possible on Friday morning. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>103-011400- /O.CON.KSGF.FZ.W.0001.210401T0600Z-210401T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 1247 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures in the 26 to 30 degree range can be expected this morning. Colder temperatures can be expected in low terrain, valleys, and other wind protected areas. * WHERE...Portions of southeast Kansas, west central and southwest Missouri. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will damage sensitive early Spring vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
501 WWUS73 KSGF 010729 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 229 AM CDT Thu Apr 1 2021 MOZ055>058-068>071-079>083-090>092-095>098-104>106-012200- /O.UPG.KSGF.FZ.A.0002.210402T0600Z-210402T1400Z/ /O.NEW.KSGF.FZ.W.0002.210402T0600Z-210402T1400Z/ /O.CON.KSGF.FZ.W.0001.000000T0000Z-210401T1400Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas- Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 229 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...For the freeze warning this morning, sub-freezing temperatures in the 23 to 29 degree range. For the freeze warning tonight into Friday morning, lows in the 23 to 29 degree range. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 1 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>103-012200- /O.NEW.KSGF.FR.Y.0001.210402T0600Z-210402T1400Z/ /O.CON.KSGF.FZ.W.0001.000000T0000Z-210401T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 229 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...For the Freeze Warning this morning, sub-freezing temperatures in the 25 to 29 degree range. For the Frost Advisory, temperatures from 31 to 36 will be possible. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Frost Advisory, from 1 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze watch went out at Mar 31, 2:48 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 31, 2:48 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
248 PM CDT Wed Mar 31 2021
.SHORT TERM...(This evening through Thursday)
Issued at 226 PM CDT Wed Mar 31 2021
Freeze warning for tonight and a freeze watch for areas roughly
along and east of MO Hwy 65 for Thursday night. Large, dry
Canadian 1036mb sfc high pressure center will become positioned
near the IA/MO border by 12z/7am Thursday then move slowly east to
the OH Vly Thu night. Diminishing winds, low dew points, and a
clear sky will set the stage for a couple of cold nights. Lows in
the 20s will be common tonight with some colder readings in wind
protected terrain.
.LONG TERM...(Friday through Wednesday)
Issued at 226 PM CDT Wed Mar 31 2021
Sfc high pressure will continue to move off to the east with
south winds becoming established. A large upper ridge will move
into the Rockies and central CONUS Friday and into the weekend
with a warming trend. Warm weather will continue into early next
week with some low 80s possible by Monday and Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1236 PM CDT Wed Mar 31 2021
KSGF/KJLN/KBBG tafs: VFR. Dry Canadian sfc high pressure will
build into region during this taf period with diminishing nw
winds after 01z.
&&
.FIRE WEATHER...
Issued at 226 PM CDT Wed Mar 31 2021
Low dew points/humidity are occurring attm with gusty winds.
Overall the strongest winds are occurring in central MO, where a
Red Flag Warning is in effect this afternoon. Winds will diminish
tonight as high pressure moves in, but dry conditions will
continue Thursday and Friday with elevated fire conditions at
times during the day while winds are moderately gusty in some
areas. It doesn't look like we will see Red Flag conditions, but
with several dry days, ground fuels that haven't greened up will
be receptive to fire.
&&
.CLIMATE...
Issued at 258 AM CDT Wed Mar 31 2021
A cold airmass will impact the Ozarks Tonight and Thursday night.
While the average last freeze for most of southwest Missouri is
around April 15th, the warm weather over the past two weeks has
jump started the growing season. Trees and plants have begun
setting buds and leafing our and will be susceptible to freezing
temperatures.
Over the next two mornings, some areas may approach record
lows for April 1st and 2nd. Below are the record lows for some
locations across the Ozarks.
Springfield Joplin West Plains Vichy
Low Low Low Low
Thu 22(1899) 26(1972) 22(1954) 17(1899)
1st
Fri 20(1936) 25(1992) 22(1992) 24(1992)
2nd
Multiple hours of temperatures in the middle 20s are forecast and
will cause damage to sensitive plants and early growth.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Watch from late Thursday night through Friday morning for
MOZ055>058-068>071-079>083-090>092-095>098-104>106.
Freeze Warning from 1 AM to 9 AM CDT Thursday for MOZ055>058-
066>071-077>083-088>098-101>106.
Red Flag Warning until 7 PM CDT this evening for MOZ055>058-
068>071-080-081.
KS...Freeze Warning from 1 AM to 9 AM CDT Thursday for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSA
FIRE WEATHER...DSA
CLIMATE...HatchHazardous weather outlook, Mar 31, 5:59 AM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 559 AM CDT Wed Mar 31 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 559 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Elevated fire weather conditions are expected today from southeast Kansas into southwest Missouri with drier air moving in and windy conditions. A few wind gusts of 20 to 25 mph will be possible. A Red Flag Warning is in effect for portions of central Missouri where the lowest relative humidities, gusty winds and dry conditions will occur. Frost and freeze conditions are likely tonight for all of the Ozark. A hard freeze is expected in the morning lows in the 20s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost and freeze conditions are again Thursday night for the eastern Missouri Ozarks. Dry and warmer weather is expected Friday and into early next week. Some areas of southeast Kansas into western Missouri may see wind gusts of 30 to 35 mph at times during daylight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:53 AM CDT | Red Flag Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Maries and 4 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.